Author Topic: Hashimoto's - Thyroid Flare Up  (Read 2560 times)

July 14, 2009, 05:24:43 pm
  • Guest
Hi Everyone,

Just wondered if any one can help, i have hashimoto's and my neck feels really puffy, tight and painful, not only in the thyroid area but also under my chin and at the sides were my glands are. The pain is pricking/stabbing and sore has been there for a week and a half. I have slight palpitations and feel a little hot and tired. I feel really fed up wondering when it will pass. Does anyone have any idea of duration? and....should i go to the doctor to get my Thyroid bloods taken again? Not sure if a flare up means i need more levothyroxine or not, also if anyone has any tips on how to make it less severe? any advise would be great as i feel so fed up. Thanks.

Hashi since Oct 2008. (newbee)

Tizer21

July 14, 2009, 05:33:48 pm
Reply #1
  • Extemely Active Star Member
  • *****
  • Posts: 1564
Hello Tizer

I would book an appointment with the GP, they should be able to tell if you could do with more medication or less medication.

Steff.

July 14, 2009, 09:56:34 pm
Reply #2
  • Full Member 5
  • Extemely Active Star Member
  • ***
  • Posts: 2802
Hi Tizer,

I had the exact same thing recently - I also have Hashi's and got a swelling on my thyroid for a few days (maybe a week  0024 ), with a shooting pain that travelled up the right side of my thyroid, up my neck and into my right lymph node by my ear, kinda like being stabbed with a pin.

I had a blood test and I had indeed gone hyper due to a hot nodule - bearing in mind I was on 75mcg levo at the time. I reduced my meds down to 25mcg on instruction from Dr S and then stopped them completely for about a week had another blood test and by that time I had gone quite hypo again!

I had an ultrasound on the thyroid and the hot nodule had passed (although I apparently have lots of small nodules in my thyroid).

So - what I am thinking is take your BP and pulse - my pulse raced when I was hyper. Book yourself for a blood test, they should get the results back to you quite quickly if you've gone hyper.

The GP *might* want you to come off of meds completely if you are hyper but I would insist on having a follow up test a couple of weeks later as my levels changed dramatically quite quickly.

Generally being on meds is meant to calm and prevent this kinda thing happening but as far as I can tell it still will to some degree - might be a case of reducing meds and then see where you are - if you can feel a lump on the thyroid at all discuss with your GP about the possibility of having an ultrasound on it.

CCB. x
Ex Forum Moderator
Please take a look at the Thyroid FAQs - http://www.thyroid-disease.org.uk/smf/index.php?board=57.0